PDA

View Full Version : lisinopril


donna j.
Tue Sep 20, 2011, 07:41 PM
I have been taking 5 mg daily for several years for elevated blood pressure (140 over 80). Up until 7/11, I always had good blood count numbers. Since being diagnosed with MDS my white, red, hemo and platelets remain low. I was shown a study which said lisinopril causes pancytopenia in 25% of patients over 60. My hemotologists said it had no impact and my primary said he would change it for me, but he came up with a beta blocker that could cause night mares and depression. I explained with what I was dealing with, I didn't need any more nightmares or depression.

Has any one heard of this?

Marlene
Wed Sep 21, 2011, 08:57 AM
Is your blood pressure 140/80 with or without the medication? If it's without, what's the risk of stopping the med to see if it helps your counts? You can monitor you BP at home. There are so many other BP meds out there you can try and since your BP is not really high, I would look for the least offensive med.

I personally feel that if a medicine says it can cause low counts, then it's worth exploring your options. Whether it's a new med, life style changes or diet/nutrients, there's a good chance you find an alternative.